MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. PRELUDE IDEAL HYDROPHILIC SHEATH INTRODUCER

MERIT MEDICAL SYSTEMS INC. PRELUDE IDEAL HYDROPHILIC SHEATH INTRODUCER
Model Number 10884450317133
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 12/23/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.A lot number was reported, and a review of the manufacturing history record is in progress.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that a patient death occurred after the placement of an ideal sheath at (b)(6) hospital, (b)(6).The patient was to receive percutaneous cardiopulmonary support [pcps] due to a fatal condition, suspected to be caused by covid-19.The sheath was placed to infuse arterial blood into the patient's lower extremities to prevent lower-limb ischemia.On (b)(6) 2020, the ideal sheath access was attempted in an antegrade fashion via the right femoral artery.The patient developed a hematoma during access attempt.Manual compression was applied at the access site to control the hematoma with the access sheath still in place.Blood was also noted to be leaking from the base of the sheath hub due to a crack that was identified at the strain relief portion of the sheath.At an unknown time after this event, the patient expired.Cause of patient death has not been confirmed.The complaint sample will not be returning because of the suspected patient infection.(b)(4) is trying to track down the physician for additional information.A good faith effort of 3 or more attempts to collect additional information regarding this event from this account has been successfully completed in a timely manner.No additional information about this event has been provided to merit medical.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.Should the device return at a later date, the investigation will be re-opened.

Brand Name
PRELUDE IDEAL HYDROPHILIC SHEATH INTRODUCER
Common Device Name
SHEATH INTRODUCER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
MDR Report Key11135947
Report Number1721504-2021-00001
Device Sequence Number17154365
Product Code DYB
UDI-Device Identifier10884450317133
UDI-Public10884450317133
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number10884450317133
Device Catalogue NumberPID7F16021PW
Device Lot NumberH1912858
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/23/2020
Supplement Date Received by Manufacturer01/20/2021
Initial Report FDA Received Date01/07/2021
Supplement Report FDA Received Date01/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;